Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Cortisone injections

(1 Post)
frostyfingers Tue 20-Sep-11 08:44:53

I've had bursitis in my hip for almost a year now and after the failure of anti inflammatories had a cortisone injection in February. It was incredibly painful, but did work for about 6 weeks but the bursitis gradually reappeared over the summer.

After an x ray in August showed nothing untoward I had another cortisone injection 5 weeks ago which has had no effect at all. It was less painful this time, and I had a spectacular bruise which I didn't have before, which makes me wonder if it didn't go in the right place.

The doctor has said I can go on having these injections, and that nothing else really works.....my question is, do I keep at it? They're horrible (I've had them in my shoulder before which was also grim), and if they don't always hit the spot I'm not sure I can face it again.

Does physio have any effect, or should I just ask for painkillers and get on with it? It is pretty painful and I can't sit in one position for long, or lie on that side, but I'm getting used to it.....Any ideas for a different treatment would be great, or you can try and convince me that injections are the only way!

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now